Double and Blurred Vision

Hi Everyone,

Should I be worried about double vision? My GP recently cut my dose and I felt awful. One of the many things that have returned is double vision. There is a shadow under objects and letters. I also get very blurry vision. This had improved since raising my meds from September to December. I'm finding I'm now getting it mostly in the evenings, it's so difficult to read and write then. Also I was colouring with my granddaughter and I had difficulty match colours. Is this all just low thyroxine? I have since upped my dose as I couldn't stand the night sweats, exhaustion etc. Dr Skinner has told me to introduce NDT too. He has written to an endo I haven't seen yet, to consider prescribing T3.

10 Replies

oldestnewest
  • I too had some (occasional, slight) double vision - it was peculiar as it was in one eye only. And I feel that colours faded a teeny bit - but others have said things have gone almost black and white.

    I'd be careful and say it is likely to be too low thyroid hormone - that is, allow the possibility of something else and also not be specific about thyroxine. But I'd certainly be assuming that for starters.

    Rod

  • Hi Rod, Thanks for your reply. I notice too that I have a lot of eyeball pain and general twitching around my eyes. The optician in December told me how extra fat and water behind the eye can cause this.It's so hard to get an accurate eye test. It really is bad in the evening now, at least not while I'm driving like before, yikes! I can't use my partner's lap top, the text is too distorted. It really is worrying.

    I'm going to monitor it for a couple of weeks and see my GP if it doesn't improve. Trouble is I now avoid GP's like the plague. Never any examinations, and always told to cut medication with dire consequences.

  • Hi Helen

    I have eyeball pain too. I had new spectacles in December, the optician fitted three lots of lenses before I could say they were acceptable. He was glad to see the back of me! I still think now, it is probably due to Hypo.

    I am having a laugh picturing you wringing wet in your car. LOL

    I hope you get a trial of T3, at least you will know if it would help. Trouble with this ongoing problem with Hypo all these stages of trialing different meds takes time.

    Good luck

    Betty x

  • Hi Betty, i must write to you!! Thanks for answering my question. Like you, i can't get an accurate eye test. I had to return my last pair and get a re test.

    I'm taking NDT too now on Dr Skinners orders. i did have a better appointment this time, he could see how poorly i was. He wants me ideally to be on T3, I thought it was too expensive, then I found out online it wasn't. I'm hoping the endo (if I ever get to him) will prescribe T3. It didn't do much for you though did it? :-((

    I thought my car would smell mouldy, lol, but i have been driving around with all the windows down, people must think i'm crazy, lol!!

  • I am glad you had a better appointment with Skinner. T3+ levo didn't hep me, I tried T3 on its own, only for about a month but the nausea I found increased and I didn't feel any better regards pain/fatigue

    I am now trying 2grns ndt+25mc T3. I have 3 good days then 1 bad and so on blah blah. I am waiting for the ACTH appointment at Worcs.

    So if I see a dirty wild haired women driving round with the windows open I shall know its you. LOL xx

  • HI betty, What a blow about the T3 on it's own. Did you have nausea before you tried T3? I see you're on NDT & T3 now, it's so hard to keep stable. i'm finding additional stress, dehydration and lack of sleep makes me much worse. You must be so fed up. It seems to me you were better on NDT and a little steriod therapy? I understand this would muck your test up though. lets hope it's soon.

    How quickly did you go up on NDT? i'm on 1/2 grain now, can I go up to 1 after 7 days? Yes I'm impatient!!

    I really hope you managed to enjoy Paris. XXX

  • I suffered with very strange vision when I was very hypo. Had a total thryoidectomy and drs in their wisdom thought I might have some functioning thyroid left as I had terrible side effects with Levo so took me off all meds. Needless to say I became extremely hypo as had not been converting either. My vision became grey and sort of pixelated. It was like looking through a net curtain, with loss of peripheral vision and lots of eye twitching. It has resolved as I have reached a reasonable dose of NDT- everything now looks as though it has been polished and is in HD!

  • HI debjs, I can't believe you were taken off all meds after your surgery! you must have felt terrible!

    I think any change in vision is very alarming. thank goodness you're much improved now. May I ask how much NDT you take? I'm just starting that journey!

  • I was so ill on the Levo that I was just relieved to stop it and I now realise some of the symptoms were hypo anyway as I was not converting.

    I am now up to 3 and half grains but it has taken me a year to get there and think it may need tweaking still. Still have many symptoms but complicated by calcium problems too. Don't give up on the Armour as things often got worse before improving. Good luck with your journey!

  • Hi Debjs,

    I think there is a tendency to increase the dose too quickly, it's hard to be patient. I did have an awful day yesterday so I've reduced the Levo by 25mcg to see if it helps.

    Getting back to the vision, I wonder if this is contributing to my cleaning my specs several times a day yet they still feel dirty!! I'm still noticing at night my vision is like looking through vaseline, with double vision thrown in, I can't wait to get rid of this :-((

    I guess you are funding your own Armour?

    So very pleased it's working for you. Hugs.X

You may also like...